MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVPRO-14-US
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Material Separation (1562); Malposition of Device (2616)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: evolutr-23-us, serial/lot #: (b)(4), ubd: 24-mar-2022, udi#: (b)(4).Product analysis: the products were not returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the attempted implant of this transcatheter bioprosthetic valve, into an existing 21mm non-medtronic surgical valve failing with aortic stenosis and aortic insufficiency, the valve was loaded by an experienced hospital staff member.The load was confirmed via fluoroscopic inspection.The delivery catheter system (dcs) was inserted into the patient and advanced into position in the annulus.Upon initial deployment, the valve frame appeared to be positioned at a shallow depth.The valve was recaptured.During recapture, the capsule of the dcs was noted to be positioned at a 90-degree angle in relation to the partially deployed valve.At this point, the valve was ¿nearly¿ fully recaptured and a severe kink was observed in the capsule of the dcs, just above the paddle pockets in the distal portion of the capsule.A decision was made to pull back the dcs and valve, although not fully recaptured, down into the descending thoracic aorta.The patient was intubated due to decreasing oxygen saturation levels.With the dcs in a position with straighter anatomy in the descending aorta, recapture was attempted; however, the kink in the dcs reappeared.The valve was fully deployed in the descending thoracic aorta to allow the dcs to be withdrawn from the patient without the severe kink.Subsequently, a second valve was loaded, inserted into the patient, and successfully deployed at a deeper depth within the existing surgical valve.Oxygen saturation levels resolved and the patient was extubated shortly after the case.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated data: eval code method and eval code conclusion.Product analysis: the subject dcs was not returned and as such no analysis could be performed.Procedural images were submitted for review.The first still image is of a dcs capsule that appeared bent or curved.A second image shows the valve in the process of recapture: the valve is at approximately 33% of deployment in this image and the dcs capsule is bent significantly 50-70%.In the third image, existing sternal wires and a previously place stented surgical bioprosthesis are visible.The device history record was reviewed for the dcs and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Conclusion: recapture is a feature of the dcs that allows for additional attempts to accurately position the valve.Various factors can affect valve positioning including patient anatomy or physician technique.Based on the limited information available, an assignable root cause of the inaccurate delivery/positioning difficulty cannot be determined and the relationship to the dcs could not be established.Positioning difficulties do not typically indicate a device malfunction or a failure to meet manufacturing specifications.The exact root cause of the capsule kink is unknown; however, patient anatomy (vessel tortuosity <(>&<)> calcification) and use conditions due to challenging anatomy (insertion angle, force required to advance, torquing of the catheter) are known potential contributing factors to capsule damage.In this case, the challenging anatomy present may have caused or contributed to the capsule damage but this cannot be conclusively confirmed with the evidence available.Various factors can affect valve positioning, such as patient anatomy or physician experience; in this case, the cause of the valve placement was due to the physician¿s decision to place the valve in the descending aorta.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO PRO DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13501095
Report Number2025587-2022-00403
Device Sequence Number12100676
Product Code NPT
UDI-Device Identifier00643169987203
UDI-Public00643169987203
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberENVPRO-14-US
Device Catalogue NumberENVPRO-14-US
Device Lot Number0010583873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date05/09/2022
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale